Alert archive / New York / Flash Flood Watches in 2021
Flash Flood Watch 11, NWS New York, NY
NWS New York, NY issued this flash flood watch at Oct 24, 2021, 2:58 PM EDT for 11 counties in New York; 5 counties in New Jersey; 4 counties in Connecticut. It took effect at Oct 25, 2021, 8:00 PM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2021, 2:58 PM EDT (18:58 UTC)
- In effect from
- Oct 25, 2021, 8:00 PM EDT
- Expired
- Oct 26, 2021, 10:00 PM EDT
- In force
- 26 hr
- Issued by
- NWS New York, NY
- Flood severity
- None
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 71 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
087 WGUS61 KOKX 241858 FFAOKX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service New York NY 258 PM EDT Sun Oct 24 2021 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-250300- /O.NEW.KOKX.FF.A.0011.211026T0000Z-211026T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Fairfield-Northern New Haven-Northern Middlesex-Northern New London-Southern Fairfield-Southern New Haven-Southern Middlesex- Southern New London-Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-Western Union- Eastern Union-Orange-Putnam-Rockland-Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-Richmond (Staten Island)- Kings (Brooklyn)-Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 258 PM EDT Sun Oct 24 2021 ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... The National Weather Service in Upton has issued a * Flash Flood Watch for portions of southern Connecticut, northeast New Jersey and southeast New York, including the following areas, in southern Connecticut, Northern Fairfield, Northern Middlesex, Northern New Haven, Northern New London, Southern Fairfield, Southern Middlesex, Southern New Haven and Southern New London. In northeast New Jersey, Eastern Bergen, Eastern Essex, Eastern Passaic, Eastern Union, Hudson, Western Bergen, Western Essex, Western Passaic and Western Union. In southeast New York, Bronx, Kings (Brooklyn), New York (Manhattan), Northeast Suffolk, Northern Nassau, Northern Queens, Northern Westchester, Northwest Suffolk, Orange, Putnam, Richmond (Staten Island), Rockland, Southeast Suffolk, Southern Nassau, Southern Queens, Southern Westchester and Southwest Suffolk. * From Monday evening through Tuesday afternoon. * A rapidly developing low pressure system south of Long Island will likely produce heavy rainfall across the region. Rainfall totals of 2 to 4 inches with locally higher amounts are possible. Rainfall rates may exceed one inch per hour at times. * Heavy rain may produce areas of flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ JMC
5 follow-up statements
171 WGUS61 KOKX 250811 FFAOKX Flood Watch National Weather Service New York NY 411 AM EDT Mon Oct 25 2021 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-251615- /O.CON.KOKX.FF.A.0011.211026T0000Z-211026T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Fairfield-Northern New Haven-Northern Middlesex-Northern New London-Southern Fairfield-Southern New Haven-Southern Middlesex- Southern New London-Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-Western Union- Eastern Union-Orange-Putnam-Rockland-Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-Richmond (Staten Island)- Kings (Brooklyn)-Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 411 AM EDT Mon Oct 25 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... The Flash Flood Watch continues for * Portions of southern Connecticut, northeast New Jersey and southeast New York, including the following areas, in southern Connecticut, Northern Fairfield, Northern Middlesex, Northern New Haven, Northern New London, Southern Fairfield, Southern Middlesex, Southern New Haven and Southern New London. In northeast New Jersey, Eastern Bergen, Eastern Essex, Eastern Passaic, Eastern Union, Hudson, Western Bergen, Western Essex, Western Passaic and Western Union. In southeast New York, Bronx, Kings (Brooklyn), New York (Manhattan), Northeast Suffolk, Northern Nassau, Northern Queens, Northern Westchester, Northwest Suffolk, Orange, Putnam, Richmond (Staten Island), Rockland, Southeast Suffolk, Southern Nassau, Southern Queens, Southern Westchester and Southwest Suffolk. * From this evening through Tuesday afternoon. * A rapidly developing low pressure system south of Long Island will likely produce heavy rainfall across the region. Rainfall totals of 2 to 4 inches with locally higher amounts are possible. Rainfall rates may exceed one inch per hour at times. * Heavy rain may produce areas of flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ JE
699 WGUS61 KOKX 250814 CCA FFAOKX Flood Watch...CORRECTED National Weather Service New York NY 414 AM EDT Mon Oct 25 2021 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-252000- /O.COR.KOKX.FF.A.0011.211026T0000Z-211026T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Fairfield-Northern New Haven-Northern Middlesex-Northern New London-Southern Fairfield-Southern New Haven-Southern Middlesex- Southern New London-Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-Western Union- Eastern Union-Orange-Putnam-Rockland-Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-Richmond (Staten Island)- Kings (Brooklyn)-Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 414 AM EDT Mon Oct 25 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... The Flash Flood Watch continues for * Portions of southern Connecticut, northeast New Jersey and southeast New York, including the following areas, in southern Connecticut, Northern Fairfield, Northern Middlesex, Northern New Haven, Northern New London, Southern Fairfield, Southern Middlesex, Southern New Haven and Southern New London. In northeast New Jersey, Eastern Bergen, Eastern Essex, Eastern Passaic, Eastern Union, Hudson, Western Bergen, Western Essex, Western Passaic and Western Union. In southeast New York, Bronx, Kings (Brooklyn), New York (Manhattan), Northeast Suffolk, Northern Nassau, Northern Queens, Northern Westchester, Northwest Suffolk, Orange, Putnam, Richmond (Staten Island), Rockland, Southeast Suffolk, Southern Nassau, Southern Queens, Southern Westchester and Southwest Suffolk. * From this evening through Tuesday afternoon. * A rapidly developing low pressure system south of Long Island will likely produce heavy rainfall across the region. Rainfall totals of 2 to 4 inches with locally higher amounts are possible. Rainfall rates may exceed one inch per hour at times. * Heavy rain may produce areas of flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ JE
293 WGUS61 KOKX 251944 FFAOKX Flood Watch National Weather Service New York NY 344 PM EDT Mon Oct 25 2021 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-261000- /O.CON.KOKX.FF.A.0011.211026T0000Z-211026T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Fairfield-Northern New Haven-Northern Middlesex-Northern New London-Southern Fairfield-Southern New Haven-Southern Middlesex- Southern New London-Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-Western Union- Eastern Union-Orange-Putnam-Rockland-Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-Richmond (Staten Island)- Kings (Brooklyn)-Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 344 PM EDT Mon Oct 25 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH TUESDAY AFTERNOON... The Flash Flood Watch continues for * Portions of southern Connecticut, northeast New Jersey and southeast New York, including the following areas, in southern Connecticut, Northern Fairfield, Northern Middlesex, Northern New Haven, Northern New London, Southern Fairfield, Southern Middlesex, Southern New Haven and Southern New London. In northeast New Jersey, Eastern Bergen, Eastern Essex, Eastern Passaic, Eastern Union, Hudson, Western Bergen, Western Essex, Western Passaic and Western Union. In southeast New York, Bronx, Kings (Brooklyn), New York (Manhattan), Northeast Suffolk, Northern Nassau, Northern Queens, Northern Westchester, Northwest Suffolk, Orange, Putnam, Richmond (Staten Island), Rockland, Southeast Suffolk, Southern Nassau, Southern Queens, Southern Westchester and Southwest Suffolk. * From 8 PM EDT this evening through Tuesday afternoon. * A rapidly developing low pressure system south of Long Island is expected to produce heavy rainfall across the region. Rainfall totals of 2 to 5 inches with locally higher amounts are possible. Rainfall rates may exceed one inch per hour at times. The heaviest rainfall is expected to occur late tonight into Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ JC
482 WGUS61 KOKX 260734 FFAOKX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service New York NY 334 AM EDT Tue Oct 26 2021 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-262200- /O.EXT.KOKX.FF.A.0011.000000T0000Z-211026T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Fairfield-Northern New Haven-Northern Middlesex-Northern New London-Southern Fairfield-Southern New Haven-Southern Middlesex- Southern New London-Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-Western Union- Eastern Union-Orange-Putnam-Rockland-Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-Richmond (Staten Island)- Kings (Brooklyn)-Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 334 AM EDT Tue Oct 26 2021 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON... The Flash Flood Watch is now in effect for * Portions of southern Connecticut, northeast New Jersey and southeast New York, including the following areas, in southern Connecticut, Northern Fairfield, Northern Middlesex, Northern New Haven, Northern New London, Southern Fairfield, Southern Middlesex, Southern New Haven and Southern New London. In northeast New Jersey, Eastern Bergen, Eastern Essex, Eastern Passaic, Eastern Union, Hudson, Western Bergen, Western Essex, Western Passaic and Western Union. In southeast New York, Bronx, Kings (Brooklyn), New York (Manhattan), Northeast Suffolk, Northern Nassau, Northern Queens, Northern Westchester, Northwest Suffolk, Orange, Putnam, Richmond (Staten Island), Rockland, Southeast Suffolk, Southern Nassau, Southern Queens, Southern Westchester and Southwest Suffolk. * Through this afternoon. * A rapidly developing low pressure system south of Long Island is expected to produce heavy rainfall across the region. Rainfall totals of 2 to 5 inches with locally higher amounts are possible. Rainfall rates may exceed one inch per hour at times, especially during this morning. The heaviest rainfall is expected to occur through early this afternoon. * Heavy rain may produce areas of flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ JE
053 WGUS61 KOKX 262029 FFAOKX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service New York NY 429 PM EDT Tue Oct 26 2021 CTZ006>008-010>012-NYZ079-081-262130- /O.CAN.KOKX.FF.A.0011.000000T0000Z-211026T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern New Haven-Northern Middlesex-Northern New London-Southern New Haven-Southern Middlesex-Southern New London-Northeast Suffolk- Southeast Suffolk- 429 PM EDT Tue Oct 26 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of southern Connecticut and southeast New York, including the following areas, in southern Connecticut, Northern Middlesex, Northern New Haven, Northern New London, Southern Middlesex, Southern New Haven and Southern New London. In southeast New York, Northeast Suffolk and Southeast Suffolk has been cancelled. The Flood Watch is cancelled. The heavy rain threat has ended. Additional light to moderate rainfall is expected through tonight before tapering to isolated showers by Wednesday morning. Additional rainfall will generally be less than 1/2 inch. $$ CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-078-080-176>179-270200- /O.EXT.KOKX.FF.A.0011.000000T0000Z-211027T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Fairfield-Southern Fairfield-Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-Southwest Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 429 PM EDT Tue Oct 26 2021 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... The Flash Flood Watch is now in effect for * Portions of southern Connecticut, northeast New Jersey and southeast New York, including the following areas, in southern Connecticut, Northern Fairfield and Southern Fairfield. In northeast New Jersey, Eastern Bergen, Eastern Essex, Eastern Passaic, Eastern Union, Hudson, Western Bergen, Western Essex, Western Passaic and Western Union. In southeast New York, Bronx, Kings (Brooklyn), New York (Manhattan), Northern Nassau, Northern Queens, Northern Westchester, Northwest Suffolk, Orange, Putnam, Richmond (Staten Island), Rockland, Southern Nassau, Southern Queens, Southern Westchester and Southwest Suffolk. * Until 10 PM EDT this evening. * Between 2 1/2 and 5 inches of rainfall have fallen across the region since last night. An additional 1 to locally 2 inches of rainfall is possible with a slow moving heavy rain band as it works westward across western Long Island, southwestern Connecticut, the Lower Hudson Valley, NYC, and northeastern New Jersey this evening. With already saturated grounds and quick responding river and stream levels running high or in minor flood, there is potential for localized flash flooding as this band moves through this evening. Thereafter, additional light to moderate rainfall is expected overnight before tapering to isolated showers by Wednesday morning. Additional rainfall will generally be less than 1/2 inch overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ NV
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood watch went out at Oct 24, 2:52 PM EDT, 6 minutes earlier.
Area forecast discussion, Oct 24, 2:52 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service New York NY
252 PM EDT Sun Oct 24 2021
.SYNOPSIS...
Weak high pressure moves into the region this morning and moves
offshore this afternoon. A warm front approaches tonight and
moves north Monday. Low pressure impacts the region Monday night
into Wednesday. Weak high pressure then briefly returns before
another frontal system impacts the area Thursday night through
Saturday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The KDIX VWP was showing solid wly flow around 30kt in the
6-10kft layer. This should advect the moist layer in the 12z
KPIT sounding and appears to be resulting in increasing clouds
across wrn portions of the cwa. In addition, radar returns in
PA and NJ have produced a few -ra reports in PA. As a result,
have sped up the increasing clouds and also included a slight
chance for sprinkles in wrn areas for this aftn.
Nearly zonal upper level flow will predominate through today as
a weak low level ridge, and surface high, move across the
region, moving off the coast by this evening. Weak warm
advection will be developing this afternoon across eastern
Pennsylvania into the New York City Metro area. Mostly clear
skies this morning will give way to increasing clouds this
afternoon, with mid and high level moisture with the warm front.
Temperatures will be near seasonal normals.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
With near zonal flow tonight a shortwave quickly moves out of
the northern Rockies into the Great Lakes region. The lift along
the strengthening warm front increases and chances for light
rain will be increasing. The low level warm front pushes north
of the region during Monday, with the surface warm front passing
north across much of the region Monday morning as the
associated low reaches western Pennsylvania. Light rain is
expected to come to an end across most of the region in the warm
sector. However, light rain may persist across portions of
interior Connecticut as surface high pressure stalls the warm
front, and a weak wave begins to develop.
The upper shortwave and developing surface low will move into
the Ohio Valley and northeast Monday evening. A strong vort max
will move into the region late Monday night in association with
the shortwave as the surface low tracks into the area. Strong
lift will be developing along with increasing CAPE up to 500
J/kg and increasing surface based instability. Moderate rainfall
is expected Monday night, with periods of heavy rainfall late
evening into the overnight as strong lift moves through the
region. A few isolated thunderstorms will also be possible. See
the Hydrology section for information on rainfall.
There is the potential for rapid cyclogenesis and the
development of a Nor'easter off the Mid Atlantic coast on
Tuesday with strong N-NE winds and moderate to heavy rainfall.
Guidance has been trending toward a deep low solution the last
24h, but have yet to lock in on a location offshore. The latter
of which will determine the magnitude of the winds and amount
of rainfall.
The low will become nearly vertically stacked over the Long
Island region by 00Z Wednesday, and rainfall will be likely
through Tuesday.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
An unsettled pattern is expected for much of the long term
period with multiple low pressure systems looking to impact the
region through next weekend. Given the uncertainty among global
models, chose to stick close to the NBM with minor adjustments.
A stacked low pressure system will gradually pull away from the
region Tuesday night into Wednesday. Likely POPs will continue early
Tuesday night, however POPs will gradually lower to chance towards
early Wednesday morning, and eventually come to an end late
Wednesday evening. The only exception could be across the very far
eastern sections, where some chance POPs will be possible into very
early Wednesday night. A gusty northwest flow is expected Tuesday
night and Wednesday as gradient between the low and the high to the
west tightens.
A weak ridge looks to move over the area Wednesday night and into
Thursday allowing there to be a dry but cloudy or partly cloudy
period. By Thursday night and Friday, another low pressure system
approaches the area from the SW. While there is substantial
disagreement in the timing and location of this system, models are
consistent in the presence of a large low pressure system impacting
the area into at least late Saturday.
As noted in the previous forecast discussion, there continues to be
substantial uncertainty from model-to-model and run-to-run with
respect to where any of these low pressure systems end up tracking.
I would anticipate changes to the forecast over the next few days.
Temperatures will be average for this time of year with highs each
day remaining in the upper 50s to middle 60s much of the week.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
...Potential High Impact Coastal Storm Late Monday Night into
Tuesday...
Weak high pressure continues to retreat to the east this afternoon.
At the same time, a warm front approaches from the southwest
and lifts north of the area by daybreak, stalling just north of
the area. The front may actually begin to sag back toward the
area Monday evening.
VFR for the remainder of this afternoon into early this evening.
Ceilings will then gradually lower overnight to MVFR at the
coastal terminals and IFR for the inland terminals. Rain will be
spotty at the coast but steadier and more widespread to the
north.
Once the warm front lifts to the north, conditions are forecast
to improve to VFR. It's possible that MVFR conditions linger
into the morning, especially inland.
S-SW winds less than 10 kt, back to the SSE ahead of the warm
front this evening. Coastal terminals will see winds increase
to 10-15 kt after midnight with gusts to around 20 kt. A 35-40
kt LLJ will impact the coastal terminals as the warm front works
through the area. For the time, have left LLWS out of the
forecast as boundary layer looks sufficiently mixed.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Timing of MVFR ceilings overnight may vary by 1-2 hours. Chance
of LLWS after midnight.
.OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
.Monday Afternoon...Mainly VFR. Chance of MVFR inland.
.Monday Night-Tuesday...IFR or lower conditions with rain. N-NE
winds increasing on Tuesday to 15-25kt G25-35kt. Strongest
winds and gusts at the coast. There remains a good deal of
uncertainty with the low track at this time and this forecast
will likely change.
.Wednesday...MVFR or lower possible with rain possible. N wind
gusts 20-25 kt possible.
.Thursday...Mainly VFR.
.Friday...Chance of MVFR or lower in rain. E winds 10-15 kt
G20-25kt, highest at the coast.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
No changes to winds and seas at this time.
With high pressure moving through the forecast waters today
winds and seas will remain below SCA levels. A warm front
approaches tonight and moves north Monday. An increasing
southerly flow develops tonight through Monday across the ocean
waters and the south shore Long Island bays, and a SCA has been
issued. Wind gusts may be more marginal in the warmer air.
However, ocean seas will be building to 5 feet. Small craft
conditions will be possible Monday night into Tuesday on the
ocean waters and the SCA may need to be extended. Marginal small
craft wind gusts are possible across the eastern Long Island
bays and extreme eastern Long Island Sound.
The pressure gradient will increase Tuesday night into
Wednesday as the low off shore slow moves eastward and high
pressure starts to build in from the west. This may result in
gale force gusts late Tuesday night into Wednesday for the ocean
waters, and possibly some if not all of the non-ocean waters. A
narrow ridge of high pressure then attempts to build in behind
the storm Wednesday night into Thursday. Winds diminish, however
some gusts to small craft can not be ruled out on the ocean
waters. Also, seas will likely remain elevated due to a
lingering swell. Another storm system is forecast for the end of
the week, keeping seas above SCA criteria.
&&
.HYDROLOGY...
Rainfall with a warm front this evening through Monday will
range from a few hundredths of an inch along the coast to as
much as 1/2 inch across the lower Hudson Valley into interior
southern Connecticut.
Moderate to locally heavy rainfall is likely Monday night into
Tuesday with the potential of 2 to 2 1/2 inches, with locally
higher amounts. Urban flooding and minor flooding of low lying
and poor drainage areas is possible.
Moderate rainfall amounts are possible with another storm
system Friday into Saturday. At this time, the hydrologic
impact potential is low due to the long period of time in which
potential rain amounts would be falling.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory from 11 PM this evening to 6 PM EDT
Monday for ANZ355.
Small Craft Advisory from 2 AM to 2 PM EDT Monday for ANZ345.
Small Craft Advisory from 2 AM to 6 PM EDT Monday for ANZ350-
353.
&&
SYNOPSIS...BC/MET
NEAR TERM...JMC/MET
SHORT TERM...MET
LONG TERM...BC
AVIATION...DW
MARINE...BC/MET
HYDROLOGY...BC/METHazardous weather outlook, Oct 24, 3:18 AM EDT, 11 hours 40 minutes before
Hazardous Weather Outlook National Weather Service New York NY 318 AM EDT Sun Oct 24 2021 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-251000- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 318 AM EDT Sun Oct 24 2021 This Hazardous Weather Outlook is for southern Connecticut, northeastern New Jersey and southeastern New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-251000- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 318 AM EDT Sun Oct 24 2021 This Hazardous Weather Outlook is for the Atlantic coastal waters, New York Harbor, Long Island Sound, and the Long Island bays. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gale force gusts are possible on all the waters, especially the ocean waters, Tuesday night through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 3:32 AM EDT | Small Craft Advisory | OKX | 60 hr | |
| Oct 24, 5:04 PM EDT | Gale Watch | OKX | 23 hr |
Nearby
Flash Flood Watches in New York, 2021Flash Flood Watches in New Jersey, 2021Flash Flood Watches in Connecticut, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.